When I tell people I am in benzo withdrawal from a cold turkey that took place June 22, 2011, they look at me like I am crazy. How can it be that it takes so long to withdraw from a drug? I understand their question and their disbelief. I find it easier for people to understand I am experiencing benzo withdrawal syndrome. Recovery from benzos take a long time as they damaged the brain.
I never abused klonopin, nor did I crave it. I took it as directed as I was told I had a “bad brain” and I would need the drug for the rest of my life. Psychiatrists like to compare what they feel is the need for a benzo like a diabetic needs insulin, even though there are no tests to prove that anyone has a “benzo deficiency.” I was put on Klonopin because I had anxiety attacks and was anxious. I had a great deal of trauma in my life when I turned to a doctor to help me. Over the years I began to have medical issues that I now know where directly related to Klonopin and tolerance withdrawal.
I no longer have IBS, bladder problems, stomach problems, or exercise intolerance. I don’t have burning pain in my esophagus. Nor do I have the weird balance issues I had while taking Klonopin.
I am still healing, no doubt, but I am starting to feel more hope than despair, and joy is creeping back in. I feel almost childlike at times as I look at the world through new eyes. I have waited a very long time to feel this hopeful about my healing and my future.
Benzo withdrawal syndrome is a very well documented set of symptoms and experiences from people who have struggled to heal from it.
Most doctors are ignorant about it, telling patients that their problems are all in their heads, or that their underlying condition has returned.
If you or someone you love is on a benzo, I hope you will research the drug and the complications that can occur getting free from it.
For those finding your way out of the darkness and into the light, keep fighting!
One day, benzo withdrawal syndrome will end. I am looking forward to that day!!
It is all wrong , they treat us like idiots, tell us to take our pills and behave ! I admire you so much keep going on many a slip but on wards always.
I started taking Ativan in April 2012 for severe panic attacks. I was prescribed 1 mg daily. After I started taking the Ativan I didn’t realize that my body had become dependent until in August 2012. When I would stop taking it I would experience muscle spasms, anxiety, and aches all over. I would find myself feeling week and hopeless. I started tapering off and the last pill I took was 1/3 of the dose about 16 days ago. I am having some aches and I am wondering how much longer I am tempted to grab a pill! Help me please!!!
Thank you for sharing your life story !!on Klonopin since 1982!!
Started tapering from 1 mg in Sept 2013 . I’m at 0.5 . Getting ready fir another small cut . Crazy shit . Stayed stoned on pit all these tears so I could sleep .. So I could cope with the mess my life was . Don’t sleep but 3,hours and that’s because I’m still in 0.5.
Afraid of insomnia once I cut more . I’ve been at 0.5 for three months . My eyes are so glassy it looks like I’m crying. Your amazing ! Never stop what you are doing . I am a Benzo get off this nightmare train crusader . Thank God for BenzinBuddues because NO ONE could ever understand except another BENZO accidental addict . I’ll be back . Bless you !!!
I need the talk to someone. I’m at week 5 . Edie818-257-1832
Please help. Is there help for me? Doctors have had me on benzodiazepams ( Xanax) for 33 years.I struggled through day by day until one day the Xanax just stopped working and I went nose diving into hell! A hospital tried to cold turkey me four months ago but the stress of it affected my heart so another doctor put me on Clonapin. I was taking 1/2 four times a day, not, for past six weeks, 1/2 mg three times a day. I will feel kinda normal for a week and then thrown into depression and anxiety that is hell. All I do is cry and stare. Can’t leave my house. Will I ever get off? Will I ever be well? Once I have been tapered, I do not go back to increase the dose because I know that is a No-no No. I am also on gabapentin and Trintellix antidepressant. I was put on meds in my 20s for Generalized Anxiety Disorder and doctors kept me on them. My life was a struggle but I was able to work as a critical care nurse for almost 35 years. Now I have lost my job, home , pets and put on disability for depression and anxiety. Is there hope for me? I am 56 years old now and fear withdrawal will cause me to stroke and I’m so afraid of suicide. I was never suicidal in my life until withdrawal made me want to die to stop the hell I was experiencing. Kindest regards, god bless you.
Darlie, I hope you are well. I am 43,three awesome kids, A Veteran Husband,he suffers from war related PTSD. I am also addicted.Prescribed XANAX for about 10 years.I am on day three now coming off xanax,2mg a day, and no sleep, AT ALL.I CANNOT EAT, DRINKING VERY LITTLE AMOUNTS. I am beginning to see things, Very scary. I hope you managed to stay either off of these meds, or at minimal dosing. We can fight this together.In Jesus name, we will conquer!
Enjoy and find these post very helpful.2/12 years ou t and I still donot sleep at all.That is the reason I was put on klonopin for 10 years.Any suggestion for sleep other than benodrayl.Gastric and bladder problems are severe.Havenot had a window in awhile.Do take a lot of supplements.God Bless and Thank you.one day at a time😊